| Catalog Number |
5955800 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Injury (2348)
| Date of Event |
01/04/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges personal injury and surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol ventralight st on (b)(6) 2015 and phasix mesh on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges personal injury and surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details, to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol ventralight st on (b)(6) 2015 and phasix mesh on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with recurrent incarcerated ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh using echo ps (device 1).Per op notes, "a ventralight st mesh using echo ps (device 1) was placed in the abdominal cavity using sutures." (b)(6) 2019 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent repair with removal of previously placed mesh (device 1) and implant of phasix mesh (device 2).Per op notes, "extensive lysis of adhesions was performed.Part of the mesh (device 1) was removed and placed a phasix mesh (device 2).".